Anxiety Community
I quit Citalopram COLD TURKEY!
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I quit Citalopram COLD TURKEY!

Does anyone know the side effects of quitting it cold turkey?  I have been tingly, IRRITABLE, my stomach has hurt, diarraih, dizzyness...There are probably others, but I am so tired right now to even think.  I am TRYING to go to sleep, but I keep having small anxiety attacks, and my stomach just hurts for some strange reason.  I dont know if I have a stomach bug or what...I just dont know.  I quit the citalopram because I was having a bad reaction to it, and I was supposed to start another pill right away, but the doc messed up on the perscription, so I had to wait, and I just started a new pill yesterday, and so I think I have been off the cit. for about a week now.  When will these symptoms go away, and if its NOT the cit...THEN WHAT IS IT???  Could it be something else?  Something worse?  I HATE HAVING ANXEITY!!!!  Thank you to all who can and will help!  God bless.
Related Discussions
8 Comments Post a Comment
Blank
Avatar_m_tn
You have probably been experiencing withdrawal from the citalopram. These effects can last a week or two. However, if you started a new medication, you might now be experiencing the side effects from that. Side-effects from a new med typically subside in a week or so.
Blank
308074_tn?1289690946
Thank you!  I have only taken the new medicine once, I am about to take my second dose!  I really hate medicine, LOL, I seem to have issues with them!  I find lots of comfort in being told that my problems I am having now are because of withdrawls!!!  Its an anxiety thing!  God bless, and thanks again!
Blank
Avatar_f_tn
What medication are you starting?  You said you have been of off Citalopram for a week and that it wasn't helping you correct?  Were you having anxiety while you were on it.

I took it in the past for about 6 months and quit cold turkey and it gave me a stomach ache and dizzy spells....... then I went back on and tapered it all I had was brain zaps.

Your new medication could be causing anxiety as well if it is stimulating.
Blank
Avatar_m_tn
You should taper off the med slowly; you might have saved yourself the withdrawal had you done so.  A new med won't necessarily help with withdrawal from an old one, especially if it's a different class of drug.  Hopefully, you'll have a short, easy withdrawal, but some people have bad ones, so next time, taper.
Blank
308074_tn?1289690946
fltricia-I am now starting Buspar, offbrand of Buspirone...No idea what that is.  I was having major anxiety attacks while on Citalopram.  I had more attacks then, then when I wasnt on the meds.  Brain zaps....what are those?  Is that where you move your eyes and it feels like your body is being zapped?  I have that HORRIBLY right now.  I am also on Xanax...I THINK its the offbrand.  

Paxiled-I know I should have taperd off it...I sometimes do stupid things like that lol.  I need to learn to get off it slowly.
Blank
Avatar_m_tn
Try some fish oil for the head thing.  Some people find it helps.  Buspar isn't particularly effective -- Xanax is much more effective for the same purpose and you're already taking it.
Blank
308074_tn?1289690946
Just a quick question...anyone know what it means when you have a sharp pain in your back and it goes to your neck, on your left side?  It happened when I was walking around, getting ready to take a breath...Thanks.  :)
Blank
308074_tn?1289690946
Is vomiting and diarriah things that go along with quitting a med cold turkey?  I feel so sick today.  For the past two weeks I have been nasouse and have had some diarriah off and on, now today I burp and it tastes like vomit...I think I might throw up today.  I dont know.  I am really scared.  I feel like I have something wrong.  Nothing seems to be working for me...Is vomiting bad?  I feel that since I feel like I am gonna vomit, that something is horribly wrong....I hate having anxiety, and I wish there was something I could do about it.  Why would I have nasusa for two weeks (if not longer) and not vomit, and then all of a sudden one day I feel like I am gonna???  
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
C402 is Comment
3 hrs ago
Avatar_f_tn
Blank
gyspy09 commented on ianwojc's status
6 hrs ago
Avatar_m_tn
Blank
Alnan commented on Tramadol & Ultram...
7 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_f_tn
Blank
michigan07
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_f_tn
Blank
michigan07